Alert archive / Nebraska / River Flood Warnings in 2020
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Apr 27, 2020, 6:20 PM MDT for Garden County, Keith County, Nebraska. It was in force for 19 min.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2020, 6:20 PM MDT (00:20 UTC)
- Expired
- Apr 27, 2020, 6:39 PM MDT
- In force
- 19 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
596 WGUS43 KLBF 280020 FLWLBF BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service North Platte NE 620 PM MDT Mon Apr 27 2020 ...The National Weather Service in North Platte NE has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Keith and Garden Counties. .High mountain snow melt and increased reservoir releases will cause the river flows to become high. Expect minor flooding downstream from the dam. For the North Platte River...including Lewellen, Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Tuesday morning at 630 AM MDT. && NEC069-101-281230- /O.NEW.KLBF.FL.W.0002.200428T0020Z-000000T0000Z/ /LEWN1.1.DR.200427T2337Z.000000T0000Z.000000T0000Z.UU/ 620 PM MDT Mon Apr 27 2020 The National Weather Service in North Platte has issued a * Flood Warning for the North Platte River at Lewellen. * From this evening until further notice. * At 5:45 PM MDT Monday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:45 PM MDT Monday was 8.0 feet. * Forecast...The river is expected to remain steady at flood stage. * Impact...At 8.0 feet, Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. * Flood History...This crest compares to a previous crest of 8.0 feet on 06/07/2017. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ CDC
1 follow-up statement
907 WGUS83 KLBF 280039 FLSLBF Flood Statement National Weather Service North Platte NE 639 PM MDT Mon Apr 27 2020 ...The Flood Warning is replaced with a River Flood Advisory for the following rivers in Nebraska... North Platte River at Lewellen affecting Keith and Garden Counties. NEC069-101-280145- /O.CAN.KLBF.FL.W.0002.000000T0000Z-200428T0039Z/ /LEWN1.1.DR.700119T0907Z.700125T2031Z.700125T2031Z.UU/ 639 PM MDT Mon Apr 27 2020 ...The Flood Warning for the North Platte River at Lewellen has been replaced... The Flood Warning is replaced by a river flood advisory for the North Platte River at Lewellen. * At 5:45 PM MDT Monday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Recent Activity...The maximum river stage in the 24 hours ending at 5:45 PM MDT Monday was 8.0 feet. * Forecast...The river is expected to remain steady at flood stage. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ CDC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Apr 27, 5:44 PM MDT, 36 minutes earlier.
Area forecast discussion, Apr 27, 5:44 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 644 PM CDT Mon Apr 27 2020 .SYNOPSIS... Issued at 341 PM CDT Mon Apr 27 2020 H5 analysis this morning had a fairly benign pattern across the CONUS. A shortwave trough was located over the Mid- Atlantic with a second strong shortwave noted over northern Minnesota. Another shortwave was located over southwestern Kansas. Further west, a strong shortwave trough was off the coast of British Columbia with weak embedded waves extended from southwestern Oregon into northern Montana. At the surface, a weak surface trough extended from east central Nebraska into south central Nebraska. East of this feature, winds were southerly, while west of this feature, winds were generally from the west or northwest, however, some locations had some variable winds at under 10 MPH. Under clear skies, 2 PM CDT temperatures ranged from 75 degrees at Gordon to 80 degrees at North Platte. && .SHORT TERM...(This evening through Tuesday night) Issued at 341 PM CDT Mon Apr 27 2020 The main forecast challenges over the next 24 to 36 hours is fire weather concerns and the small threat precipitation tonight and again on Tuesday afternoon. For tonight: The shortwave, currently over northern Montana, will approach the western Dakotas around 00z this evening. Increasing mid level warm air advection and steep lapse rates, will lead to increasing chances for showers and possibly a thunderstorm tonight. Forcing remains strongest north of the forecast area with the best chances across the Dakotas. Across northern Nebraska, decided to limit pops to slight chance to low end chance tonight. This forecast was based on the QPF forecast from the HRRR and GFS solns. The GFS and HRRR develop very little precipitation in northern Nebraska tonight. The NAM12 and NAMnest solutions are more favorable, developing more pcpn across northern Nebraska overnight. Feel more confident in the GFS and HRRR solutions, based on their depiction of where the current shortwave trough is upstream in Montana. Lows will be mild tonight due to expected cloud cover with readings in the mid 40s to the lower 50s. On Tuesday, a secondary, stronger shortwave, currently off the coast of British Columbia, will dive southeast from southern Saskatchewan into the eastern Dakotas Tuesday. This system will have a lot of cold air aloft with very steep lapse rates noted Tuesday afternoon. This will lead to an increased threat for isolated showers, especially in the north and northeast Tuesday afternoon. In addition to the threat of isolated showers, strong NW winds will develop on the western and southwestern periphery of the system Tuesday afternoon. Bufkit soundings this morning, indicate high potential for mixing and inverted V type soundings during the afternoon. In some cases, mixing occurs well above 700MB and in some cases, it reaches above 600MB. Winds at these levels is in the 40 to 50 KT range tomorrow afternoon. This equates to gust potential of 40+MPH Tuesday afternoon. The strong winds will lead to critical to near critical fire weather conditions, which is highlighted below in the fire weather section. Highs tomorrow will reach the upper 60s to lower 70s. The latest GFS and NAM12 solns indicate a corridor of high H85 winds from north central into south central and southeastern Nebraska Tuesday evening with winds around 50 KTS noted. This will keep wind speeds elevated through the evening hours. .LONG TERM...(Wednesday through Monday) Issued at 341 PM CDT Mon Apr 27 2020 Winds will shift around to the south from west to east Wednesday afternoon. In the transition, winds will be fairly light across western Nebraska. With minimum RH forecasted to be in the 15 to 20 percent range, the lighter winds will probably alleviate the need for a red flag warning Wednesday. On Thursday, winds will increase from the south as a surface trough of low pressure deepens along the front ranges of Colorado and Wyoming. Minimum RH falls off to 15 to 20 percent Thursday afternoon, and with winds expected to be in the 15 to 25 MPH range Thursday afternoon, we may end up needing some sort of fire headline if forecast trends continue. Friday will be the warmest day of the period with readings touching 90 in the far southwest. Fortunately, winds will be light friday with a surface trough anchored across the forecast area. The pattern aloft will begin to transition more to west southwesterly aloft this weekend and remain in place through Tuesday. This will make for a more active pattern across the area with increased chances for precipitation and thunderstorms. The latest GFS solution is indicating some meager moisture return to the southwestern and western forecast area Sunday with H85 dew points approaching 8-10C. A strong shortwave approaches the central and northern plains Monday into Monday night. With the degree of moisture return, and the strength of this shortwave in the current model solution, this could be the first threat for strong storms this season. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 642 PM CDT Mon Apr 27 2020 VFR conditions expected through the forecast period. Aviation concerns revolve around the potential for isolated rain showers to move into VTN early Tuesday morning, though no degradation of flight rules are expected. Other concerns involve expected strong northwesterly winds to develop during the daytime Tuesday with gusts approaching 40 knots for north central Nebraska, impacting ONL/ANW/VTN/BBW, with gusts closer to 30 knots for all other terminals. && .FIRE WEATHER... Issued at 341 PM CDT Mon Apr 27 2020 Very strong northwesterly winds of 20 to 30 MPH with frequent gusts to 45 MPH are expected Tuesday afternoon. These winds will be in association with a strong shortwave trough of low pressure, which will slide across the eastern Dakotas into Iowa. Minimum relative humidity tomorrow afternoon will reach 20 to 30 percent across the forecast area. Realize these RH's are above the threshold for RFW criteria, however, given the strong winds and fuels which are ready to burn (per conservations with fire partners this morning), feel it prudent to hoist a RFW for tomorrow afternoon into the early evening hours for all of the forecast area. Minimum RH will be low each afternoon for Wednesday, Thursday and Friday. Winds will be strongest on Thursday in areas where the RH is closest to RFW criteria, so Thursday afternoon has the best potential for a RFW given the way the forecast stands right now. One final note, RH recovery is only 50 to 65 percent for Wednesday morning and Friday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday for NEZ204-206-208>210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Jurgensen FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 27, 1:59 PM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 259 PM CDT Mon Apr 27 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 259 PM CDT Mon Apr 27 2020 /159 PM MDT Mon Apr 27 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for isolated thunderstorms across most of the region late this evening. The risk of severe storms is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Red Flag Warning is in effect for all of western and north central Nebraska from noon CDT through 8 PM CDT tomorrow due to low relative humidity and gusty winds. Near-critical fire weather concerns are possible Wednesday, Thursday, and Friday afternoons. Isolated thunderstorm chances are possible Friday night through Sunday. Severe threat remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:39 PM MDT | River Flood Advisory | LBF | Garden, Keith | 61 hr |
| Apr 27, 8:57 PM MDT | Special Weather Statement | LBF | Arthur, Garden, Grant, Keith | 48 min |
| Apr 28, 2:05 PM MDT | Fire Weather Watch | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 12 hr |
| Apr 28, 3:10 PM MDT | Special Weather Statement | LBF | Brown, Cherry, Keya Paha, Rock, Sheridan | 95 min |
| Apr 28, 3:30 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Grant, Hooker, Logan, Loup and 2 more | 75 min |
| Apr 28, 3:45 PM MDT | Special Weather Statement | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more | 60 min |
| Apr 28, 5:00 PM MDT | Special Weather Statement | LBF | Custer | 60 min |
Nearby
River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.